Bioavailability and Interaction Potential of Atorvastatin and Losartan on Co-administration in Healthy Human Subjects
- *Corresponding Author:
- Dr Jyoti Paliwal,
Metabolism and Pharmacokinetics Department
Ranbaxy Research Laboratories
Plot # 20, Sector-18, Udyog Vihar Industrial Area
Gurgaon-122015, Haryana, India
E-mail: [email protected]
Received Date: April 07, 2009; Accepted Date: May 05, 2009; Published Date: May 06, 2009
Citation: Ahmed T, Kollipara S, Gautam A, Gigras R, Kothari M et al. (2009) Bioavailability and Interaction Potential of Atorvastatin and Losartan on Co-administration in Healthy Human Subjects. J Bioequiv Availab 1: 018-027. doi: 10.4172/jbb.1000004
Copyright: © 2009 Ahmed T, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
A randomized, open-label, balanced, three-treatment, three-sequence, three-period single dose crossover pharma- cokinetic interaction study was conducted to evaluate the potential of interaction between Atorvastatin (AT) and Losartan (LS). Subjects were administered either 40 mg AT or 100 mg LS or combination of both in either of the periods. Blood samples were collected at regular intervals to measure the plasma concentrations of AT, O-hydroxy atorvastatin (O-HAT), LS and its carboxylic acid metabolite (LS-CA) for pharmacokinetic analysis. Co-administration of AT and LS was well tolerated without any significant change in area under the curve (AUC) of either of the drugs or their respective metabolites. There was an increase in C max (ng/mL) of AT, O-HAT, LS, and LS-CA by 29% (38.8(±20.9) to 47.8(±18.4)), 86% (15.7±(10.6) to 29.8(±19.1)), 51% (503.0(±246.0) to 793.0(±376.0)) and 21% (971.0(±245.0) to 1189.0(±323.0)), respectively in combination treatment. Both AT and LS are substrates of P-glycoprotein (P-gp) and CYP3A4, and reported to be completely absorbed from gastrointestinal tract. Hence, this change in the rate of absorption appears to be due to transient saturation of P-gp and/or CYP3A4 during initial absorption phase in the gut wall prior to reaching in portal vein circulation. The increase in C max of both drugs may not be clinically signifi- cant to call for dosage adjustment.